Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 323, NWS Tulsa, OK

August 13, 2020Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 13, 2020, 2:53 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2020, 2:53 AM CDT (07:53 UTC)
Expired
Aug 13, 2020, 3:45 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
2.0 in
Wind
70.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3207 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
1.0
Supercell composite
14.3

Open this sounding in Storm Lab

The text

As transmitted.

445 
WUUS54 KTSA 130753
SVRTSA
OKC113-117-130845-
/O.NEW.KTSA.SV.W.0323.200813T0753Z-200813T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
253 AM CDT Thu Aug 13 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osage County in northeastern Oklahoma...
  Central Pawnee County in northeastern Oklahoma...

* Until 345 AM CDT.

* At 253 AM CDT, a severe thunderstorm was located 6 miles north of
  Blackburn, moving southeast at 20 mph.

  HAZARD...Two inch hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Hominy...                         Cleveland...
  Jennings...                       Osage...
  Hallett...                        Blackburn...
  Terlton...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 3662 9653 3633 9618 3616 9646 3616 9659
      3651 9673
TIME...MOT...LOC 0753Z 321DEG 16KT 3646 9656 

HAIL...2.00IN
WIND...70MPH
 
$$
2 follow-up statements
515 
WWUS54 KTSA 130810
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
310 AM CDT Thu Aug 13 2020

OKC113-117-130845-
/O.CON.KTSA.SV.W.0323.000000T0000Z-200813T0845Z/
Osage OK-Pawnee OK-
310 AM CDT Thu Aug 13 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN OSAGE AND SOUTHEASTERN PAWNEE COUNTIES...

At 310 AM CDT, a severe thunderstorm was located 3 miles east of
Blackburn, moving southeast at 20 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations in or near the path include...
Hominy...                         Cleveland...
Jennings...                       Osage...
Hallett...                        Blackburn...
Terlton...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3652 9643 3633 9618 3616 9646 3616 9659
      3640 9666
TIME...MOT...LOC 0810Z 334DEG 17KT 3637 9653 

HAIL...2.00IN
WIND...70MPH
 
$$
557 
WWUS54 KTSA 130833
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
333 AM CDT Thu Aug 13 2020

OKC113-117-130845-
/O.CON.KTSA.SV.W.0323.000000T0000Z-200813T0845Z/
Osage OK-Pawnee OK-
333 AM CDT Thu Aug 13 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN OSAGE AND SOUTHEASTERN PAWNEE COUNTIES...

At 333 AM CDT, a severe thunderstorm was located 3 miles south of
Cleveland, moving south at 20 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations in or near the path include...
Cleveland...                      Jennings...
Osage...                          Hallett...
Terlton...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3641 9634 3633 9618 3616 9646 3616 9659
      3627 9662
TIME...MOT...LOC 0833Z 339DEG 17KT 3626 9649 

HAIL...2.00IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:19 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 13, 12:19 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1219 AM CDT Thu Aug 13 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms have the potential to impact all area
sites tonight and into Thursday morning. VFR conditions are
forecast at most sites outside of the thunderstorm areas.
However, MVFR conditions may be possible overnight at the
northwest Arkansas sites.

&&

.PREV DISCUSSION... /Issued 920 PM CDT Wed Aug 12 2020/

DISCUSSION...
Latest data continues to indicate convection develops across sern
KS and nern OK after midnight in low level warm advection regime.
As S/SWly low level jet strengthens across central/ern OK below
west-northwest flow aloft, activity should become organized
enough to spread across much of nern OK and nwrn AR through
Thursday morning, especially areas north of I-40. Trends in
ongoing forecast look good, but this update will reflect
increasing convective coverage through Thursday morning along with
higher QPF. Severe weather threat continues to look low, but is
nonzero.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  74  94  73 /  40  10  10  10
FSM   91  72  93  73 /  50  40  30  10
MLC   94  75  95  73 /  20   0  10  10
BVO   89  72  91  71 /  40  20  10  10
FYV   89  69  89  70 /  60  50  30  10
BYV   90  69  92  69 /  20  30  30  10
MKO   89  73  92  72 /  60  20  10  10
MIO   91  72  91  71 /  60  40  20  10
F10   91  74  94  72 /  30  10   0  10
HHW   97  75  97  75 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for OKZ049-053-064>066-071-073-075.

AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Aug 12, 4:27 PM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
427 PM CDT Wed Aug 12 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
427 PM CDT Wed Aug 12 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeastern Oklahoma.
	ONSET...After 2 am.

DISCUSSION...
Thunderstorms are expected to develop into the area late tonight from
the northwest. These storms will pose a limited risk of severe
weather, generally north of I-40. Locally heavy rainfall is also
possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY and TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms will likely be ongoing across portions of
northeast Oklahoma, spreading into northwest Arkansas Thursday
morning before weakening. Additional scattered thunderstorms are
expected to develop across portions of northeast Oklahoma and
northwest Arkansas Thursday night into Friday morning. A few of these
storms could be severe with marginally severe hail and strong gusty
winds. In addition, a very moist air mass will remain in place, and
with the slow storm motions expected, locally heavy rainfall will
again be possible.

Afternoon heat index values around 105 degrees will be possible
through the weekend, and additional Heat Advisories may be needed
for portions of eastern Oklahoma and northwest Arkansas. A cold front
is forecast to arrive late in the weekend, with notably cooler and
drier weather possible by early next week.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Aug 13, 12:24 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1224 AM CDT Thu Aug 13 2020

OKZ054-130615-
Osage OK-
1224 AM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
115 AM CDT...

At 1224 AM CDT, a strong thunderstorm was located 5 miles south of
Kaw City, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fairfax...                        Shidler...
Burbank...                        Southern Kaw Lake...
Apperson...

LAT...LON 3668 9694 3669 9693 3672 9692 3675 9689
      3675 9687 3674 9683 3676 9682 3677 9682
      3677 9679 3678 9679 3680 9644 3653 9645
      3658 9690 3660 9692 3659 9695
TIME...MOT...LOC 0524Z 271DEG 28KT 3668 9685
Special weather statement, Aug 13, 12:52 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1252 AM CDT Thu Aug 13 2020

OKZ054-059-130645-
Osage OK-Pawnee OK-
1252 AM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE AND CENTRAL
PAWNEE COUNTIES UNTIL 145 AM CDT...

At 1252 AM CDT, a strong thunderstorm was located near Ralston,
moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Ralston...                        Blackburn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3643 9681 3655 9674 3644 9644 3629 9648
TIME...MOT...LOC 0552Z 287DEG 23KT 3650 9669
Local storm report, Aug 13, 2:01 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
201 AM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     HAIL             BURBANK                 36.69N 96.73W
08/13/2020  E1.75 INCH       OSAGE              OK   PUBLIC

&&

JBM
Special weather statement, Aug 13, 2:20 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Tulsa OK
Issued by National Weather Service Norman OK
220 AM CDT Thu Aug 13 2020

OKZ054-130745-
Osage OK-
220 AM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR north central Osage County Until
245 AM CDT....

AT 215 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR Shidler...
MOVING southeast AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
Shidler and Webb City.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3692 9675 3684 9648 3667 9666 3678 9678
      3678 9675
TIME...MOT...LOC 0715Z 305DEG 20KT 3682 9672
Special weather statement, Aug 13, 2:27 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Tulsa OK
Issued by National Weather Service Norman OK
227 AM CDT Thu Aug 13 2020

OKZ054-060-061-130815-
Tulsa OK-Osage OK-Rogers OK-
227 AM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Tulsa...southeastern
Osage and west central Rogers Counties Until 315 AM CDT....

AT 223 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR Sperry...
MOVING southeast AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3632 9621 3644 9609 3627 9565 3608 9588
TIME...MOT...LOC 0723Z 304DEG 20KT 3629 9602

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:24 AM CDTSpecial Weather StatementTSAOsage51 min
Aug 13, 12:50 AM CDTSevere Thunderstorm WarningTSAOsage40 min
Aug 13, 12:52 AM CDTSpecial Weather StatementTSAPawnee53 min
Aug 13, 12:58 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee25 min
Aug 13, 1:21 AM CDTSevere Thunderstorm WarningTSAOsage54 min
Aug 13, 1:26 AM CDTSevere Thunderstorm WarningTSAOsage34 min
Aug 13, 1:59 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min
Aug 13, 2:15 AM CDTSevere Thunderstorm WarningTSAOsage60 min
Aug 13, 2:20 AM CDTSpecial Weather StatementTSAOsage25 min
Aug 13, 2:27 AM CDTSpecial Weather StatementTSATulsa48 min
Aug 13, 2:40 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa50 min
Aug 13, 2:58 AM CDTSpecial Weather StatementTSAOsage47 min
Aug 13, 3:04 AM CDTSevere Thunderstorm WarningTSAOsage41 min
Aug 13, 3:06 AM CDTSpecial Weather StatementTSACreek39 min
Aug 13, 3:07 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee, Tulsa3 hr
Aug 13, 3:23 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa52 min
Aug 13, 3:26 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner49 min
Aug 13, 3:36 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa39 min
Aug 13, 3:39 AM CDTFlash Flood WarningTSATulsa5 hr
Aug 13, 3:44 AM CDTSevere Thunderstorm WarningTSAOsage34 min
Aug 13, 3:54 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner51 min
Aug 13, 3:57 AM CDTAreal Flood AdvisoryTSAOkmulgee, Tulsa, Wagoner3 hr
Aug 13, 4:20 AM CDTSpecial Weather StatementTSAOsage40 min
Aug 13, 4:21 AM CDTSpecial Weather StatementTSATulsa39 min
Aug 13, 4:23 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Okmulgee, Wagoner52 min
Aug 13, 4:33 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner42 min
Aug 13, 4:40 AM CDTSpecial Weather StatementTSATulsa35 min
Aug 13, 5:07 AM CDTSpecial Weather StatementTSACherokee, Haskell, Sequoyah53 min
Aug 13, 5:27 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah48 min
Aug 13, 5:29 AM CDTSpecial Weather StatementTSATulsa31 min
Aug 13, 6:01 AM CDTSpecial Weather StatementTSASequoyah44 min
Aug 13, 6:55 AM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner2 hr
Aug 13, 7:06 AM CDTSpecial Weather StatementTSALatimer24 min
Aug 13, 7:32 AM CDTSpecial Weather StatementTSALatimer28 min
Aug 13, 7:44 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 1 more3 hr
Aug 13, 8:16 AM CDTSpecial Weather StatementTSALatimer44 min
Aug 13, 9:01 AM CDTSpecial Weather StatementTSALeFlore44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.